See Alike in...

Alike App

Browser

fluxetinetaker31

414d

hello i have been on anti depressants for more than a year. i want to ween off them as when i was suddenly off them my emotions were all releasing fast and overwhelmed me and i went emotionally numb to deal with it. i dont want to avoid my emotions and i want to ween off my anti depressants. it is hard to get my doctors appointment. what are some of the things to be cautious of when thinking of weening off meds? thank you

Top reply
    • AuntieTJ

      356d

      I've been on antidepressants for over 20 years now as I was about 2 months old, which was back in 2002. I was diagnosed with clinical depression after my daughter was forcibly adopted when she was between 6 months old and 8 months old. My daddy passed away from terminal lung cancer due to smoking in March 2019. The doctor had put me on 50mg of sertraline in March 2018 for a 6 months, but the week before I was due to have my 6 months review of my sertraline, I found out that my dad had been diagnosed with terminal lung cancer due to smoking, which sent me back down hill again and when I told the doctor about my dad's diagnosis and how it had affected me, the doctor put me on 100mg sertraline tablets and I have been on them since. I have had to go without any antidepressants up until March 2018 as I'd be on them for about a year or two and then they'd stop working.

    • AuntieTJ

      356d

      I've been on antidepressants for over 20 years now as I was about 2 months old, which was back in 2002. I was diagnosed with clinical depression after my daughter was forcibly adopted when she was between 6 months old and 8 months old. My daddy passed away from terminal lung cancer due to smoking in March 2019. The doctor had put me on 50mg of sertraline in March 2018 for a 6 months, but the week before I was due to have my 6 months review of my sertraline, I found out that my dad had been diagnosed with terminal lung cancer due to smoking, which sent me back down hill again and when I told the doctor about my dad's diagnosis and how it had affected me, the doctor put me on 100mg sertraline tablets and I have been on them since. I have had to go without any antidepressants up until March 2018 as I'd be on them for about a year or two and then they'd stop working.

    • QueenOfPlants

      357d

      I don't know what medicine you are on or why you're coming off it, but for most of them the key thing to do is to do it very gradually and stabilise at each level before reducing it further so as not to experience chronic withdrawal issues by cutting it out all in one go. When I've had to come off of antidepressants medication in the past I reduced by a dosage level about every month just to give you an idea of how gradual it could need to be. But everyone is different with how long it takes to come off of them.

    • IndigoBro

      357d

      Be aware of what other things you have going on in life, how your support system is doing. You can choose when to wean and once you’ve started you don’t have to continue down to zero right away. You can pause at a lower dose for awhile or even go back upwards if something big comes up and you need to resolve that before you are ready to cope with emotional changes.

    • human1

      358d

      Reoccurring depression (think you are ready to come off meds be depression often reoccurs)

    • AuntieTJ

      367d

      I've been on my current antidepressants for almost 4 years now, but it took me almost 20 years to get the correct ones and dosage for me.

    • Bre19

      394d

      Honestly just be ready to feel a bit overwhelmed

    • Futuremuffin

      398d

      I weened off them after being on them for 2 and a half years-ish, I felt fine. I had a little period where I was anxious after going off them, but it’s reduced greatly now and only lasted a couple months. Plus that was just my personal reaction. Just take it slow and do what your doctor advises you to do. I really recommend doing it as I feel much more like a person now that I am not on them.

    • RedandBlackFan

      409d

      Watch out for your depression getting bad to the point you want to die. If you feel like that get help immediately! And be honest with the dr tell them you want to be off you’re meds.

    • wildhoney

      413d

      don’t ever quit cold turkey or do anything a doctor doesn’t tell you. i understand wanting to be off the meds, but weaning off can be dangerous if you don’t do it right

    • RedandBlackFan

      413d

      I would do it in a medical setting if possible or check in with your doctor a lot just to be on the safe side. I thought I could come off my meds and I was horribly wrong, fortunately nothing bad happened. But that’s why I say do it under supervision bc I didn’t and I could’ve died.

      • fluxetinetaker31

        368d

        @RedandBlackFan i talked to my doctor and agreed to reduce the dose and been on that for at least a good few months

    • unicorn

      414d

      I think some things to keep in mind when you wean off a psychotropic medication is that there is a withdrawal period. Sometimes what people and a lot of doctors think is a relapse might actually be effects of withdrawal. I personally recommend weaning off very slowly if it’s possible. Some doctors like you to cut the dose in half every week, etc. but when your body has grown accustomed to a medication and you’ve been taking it long-term, weaning off in a matter of weeks can a bit of a shock to your system and you still have withdrawal effects. Lengthening out the process can help you avoid some negative aspects of withdrawal. I strongly discourage quitting cold turkey. I once did that, and I was REALLY sick till I took it again. It can have lots of other negative side effects, too, and it can be dangerous with certain medications. Finally, do what you feel is best for you. A lot of people out there have strong opinions about taking medication or whether or not it’s a good idea to quit it and so on, but you know yourself best, so don’tl

      • unicorn

        414d

        @unicorn I accidentally posted that before finishing it, but I was just saying that you know yourself best, so don’t worry about what they think and don’t be afraid to do what you feel is best.

        • fluxetinetaker31

          414d

          @unicorn thank you! I am gonna ask for a slow weening off to be safe. I also will be going to therapy regularly so i can manage my emotions

    • WolfieWolf

      414d

      everything can be a little overwhelming, and emotions can be a lot. you might be really tired or want to stay up all night. I personally also hit a really bad depressive episode right after weaning off, but that might not be the same for you

      • fluxetinetaker31

        414d

        @WolfieWolf thank you

        • WolfieWolf

          414d

          @fluxetinetaker31 of course, I hope weaning isn't too bad, I also recommend taking time to be gentle on yourself, reading or painting or something else gentle and fun

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion